MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LOGICAL PRESSURE MONITORING SYSTEM; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

SMITHS MEDICAL ASD, INC. LOGICAL PRESSURE MONITORING SYSTEM; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Model Number MX960
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device exploded during the procedure.This led to the patients blood pressure not being able to be checked at the beginning of the examination.A different transducer was used to be able to monitor the patient and get them hemodynamically stable.No harm to the patient came from this event.
 
Additional Manufacturer Narrative
D4: expiration date and h4: manufacture date are unknown, invalid lot number provided by the customer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Additional Manufacturer Narrative
Other text: additional information is provided in d.10., h.2., h.3., and h.6.One (1) sample was received for evaluation without its original packaging, inside a plastic bag in decontaminated conditions.During the visual inspection it is observed unit received with diaphragm ruptured and most of the dialectric gel missing from the transducer.The number 9 is written on the back of the transducer.The complaint is confirmed.Manual electrical continuity tested on unit and met input and output specifications.Due to age unable to determine amount of use prior to diaphragm failure.Possible cause was diaphragm was damaged by insertion of the mating transducer cartridge.A device history record (dhr) review was not conducted, based upon review of the information provided by the customer, as it does not indicate a problem with the initial manufacture or prior repair of the device.For all enquiries or follow-up questions related to the record, do not use (b)(6) located in sections g.1., please direct those to the following: (b)(6).

Brand Name
LOGICAL PRESSURE MONITORING SYSTEM
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16857165
Report Number3012307300-2023-04943
Device Sequence Number14268998
Product Code DRS
UDI-Device Identifier10351688502988
UDI-Public10351688502988
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K961404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX960
Device Catalogue NumberMX960
Device Lot NumberAV346
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown